Does anyone have delayed side effects on Methotrexate?

Does anyone have a bad day 2 or 3 days after taking their weekly dose of Methotrexate? I get flu like symptoms (no fever) that last about 12 hours. I have been on Methotrexate for 2 months.


Community Answers
  • Richard Faust moderator
    4 months ago

    Hi curlyq777. Sorry you are having these potential side effect issues. Absolutely bring these to the attention of your doctor, including not waiting until your appointment if you think it is necessary. This article from our editorial team gives an overview of methotrexate, including potential side effects: https://rheumatoidarthritis.net/treatment/methotrexate/. I know many community members have mentioned the methotrexate “hangover.” My wife, Kelly Mack (a contributor here) used to take it on Friday evenings for just that reason, but tolerated it pretty well overall. Hoping you get some answers and on a treatment regimen that works for you soon. Best, Richard (RheumatoidArthritis.net Team)

  • Mary Sophia Hawks moderator
    4 months ago

    I did not realize I was having side effects until I went off of methotrexate. I had mind-numbing fatigue for days after my dosages. After a week off of methotrexate, my fatigue decreased significantly. No more 3 hour naps in the afternoon! Talk with your rheumatologist about other options. Sounds like a switch in medication may be in order.
    MS

  • curlyq777 author
    4 months ago

    That’s great tryingharder! It seems to be working for me otherwise so I will stick it out and mention it to my rheumy.

  • tryingharder
    4 months ago

    Curlyq777, I’ve not had any side affects with methotrexate .

  • curlyq777 author
    4 months ago

    Thanks! I will see my Dr in a couple of weeks.

  • ICF250
    4 months ago

    I had immediate side affect. I got pneuminitis. Went away when they switched me to leuflatimide. Hope this helps

  • Share Your Answer

    Poll